MAUDE Adverse Event Report: CAREFUSION SD ALARIS SYSTEM; PUMP, INFUSION

CAREFUSION SD ALARIS SYSTEM; PUMP, INFUSION
Model Number 8015
Medical Device Problem Code Premature Discharge of Battery (1057)
Health Effect - Clinical Code No Clinical Signs, Symptoms or Conditions (4582)
Date of Event 08/21/2025
Type of Reportable Event Malfunction
Event or Problem Description
It was reported that the device displayed error code 120.4610 during an infusion while attached to a patient on (b)(6) 2025 at 0437.There was patient involvement, but no harm.
 
Additional Manufacturer Narrative
Bd technical support troubleshoot with customer over the phone.A device history record, complaint history review, and risk review on failure modes are performed on each device with reportable malfunction(s) along with other methods of investigation as coded in section h6 of this mdr report.Investigation summary: the reported issue of that device displayed error code 120.4610.0 during an infusion was confirmed during log review, and the error code was identified as hardware issue.Battery conditioning test was performed with the optimal conditioning configuration, and the device failed the test.The power supply board was temporarily replaced for testing purposes only; the battery conditioning test was successfully finished until the second attempt.It was found that the issue was caused by a defective power supply board on the pcu.The result of alaris system maintenance test on the suspect device was recorded within normal values.The pcu logs were retrieved from the systems to ascertain event details associated with the reported event.The event is on (b)(6) 2025, and the time was 4:37 am.An external inspection was performed, and the pole clamp was missing and replaced by another part (incidental).For the internal inspection no issues were found, all components inspected were manufactured by bd.A review of the logs showed that error code 120.4610 (charge level low failure) occurred on (b)(6) 2025 at the time reported by facility, this error code is only seen once.At 12:15 am the pcu was powered on, and three modules were connected: syringe module (s/n: (b)(6) (label a) with pvi = 54.4895 ml, pump module (s/n: (b)(6) (label b) with pvl = 70.017 ml/svi = 162.737 ml and pump module (s/n: (b)(6) (label c) with pvi = 1723.42 ml/ svi = 145.032 ml (recorded for previous infusion).At 2:15 am the a/c cable disconnected from the pcu.¿ at 12:18 am the pump module (s/n: (b)(6)) was programmed for a primary infusion of ketamine with rate = 33 ml/h and vtbi = 200 ml; pvi = 1723.42 ml and svi = 145.032 ml, the infusion lasted a minute and 0.13 ml is infused.At 12:19:16 am the infusion was paused.At 12:23 am the pump module (s/n: (b)(6) attached to the suspect pcu and label a.Pvi = 0 ml and svi = 0 ml.¿ from 12:42 am - 12:45 am the pump module (s/n: (b)(6)) was programmed for a primary infusion of fentanyl with drug amount of 10 mcg, diluent volume of 1 ml and patient weight of 16 kg result in a dose of 2.5.Rate = 4 ml/h and vtbi = 19.98 ml; pvi = 0.03 ml, the infusion lasted a minute, and 0.037 ml is infused.¿ at 12:46 pump module (s/n: (b)(6)) infusion was delayed by one hour and three minutes; pvi = 0.37ml.From 12:46:40 - 12:46:57 am the pump module (s/n: (b)(6)) infusion was restarted and reprogrammed the infusion to rate of 200 and vtbi of 198.881 ml: pvi = 1724.54 ml and svl = 145.032 ml, the infusion lasted a minute, and 0.6 ml is infused.¿ at 12:48:38 am the delayed pump module (s/n: (b)(6)) infusion was cancelled; pvi = 0.037 ml and infusion started.From 12:49:01 - 12:49:30 am the pump module (s/n: (b)(6)) was alarmed for occluded patient side; pvi = 0.037 ml, infusion restarted.The pump module (s/n: (b)(6)) was reprogrammed to rate = 100 ml/h and vtbi of 195.408 ml; pvi = 1729.73 ml and svl = 145.032 ml, the infusion lasted five (5) minutes, and 8.07 ml is infused.¿ at 12:54:22 the pump module (s/n: (b)(6)) was reprogrammed to rate = 33 ml/h and vtbi of 187.342 ml; pvi = 1737.8 ml and svl = 145.032 ml, the infusion lasted three (3) minutes, and 8.07 ml is infused.¿ from 12:57:29 am - 12:57:34 am the pump module (b)(6) reprogrammed the infusion to rate 4 ml and vtbi = 19.403 ml with pvi = 0.597 ml; the pump module (s/n: (b)(6)) infusion delayed by one hour and three minutes.¿ at 1:51:23 - 1:56:32 am the pump module (b)(6) was alarmed for occluded patient side; pvi = 0.751 ml, infusion restarted.From 1:48 am - 1:57 am the delayed pump module (s/n: (b)(6)) infusion was restarted with pvi = 0.597 ml and the delayed pump module (s/n: (b)(6)) infusion was restarted with pvi = 1739.55 ml and svl = 145.032 ml; both infusions started.From 4:02 - 4:05 am the pump module (s/n: (b)(6)) programmed a primary infusion of vancomycin peripheral with drug amount of 288 mcg, diluent volume of 57.5 ml and patient weight of 16 kg result in a dose of 18; rate = 57.5 ml/h and vtbi = 57.5 ml.Programmed a basic secondary infusion of 5 ml/h and vtbi of 10 ml with pvi = 70.017 ml and svl = 162.737 ml; the infusion lasted thirty-eight (38) minutes, and 40.233 ml is infused.¿ at 4:05:55 am the pump module (s/n: (b)(6)) infusion was reprogrammed to a dose of 2 mcg/kg/h rate = 3.2 ml/h, vtbi = 10.639 ml, pvi = 9.37 ml and infusion started.The infusion lasted thirty-eight (38) minutes, and 1.927 ml is infused.At 4:29 am the a/c cable connected to the pcu.¿ at 4:37 am the system malfunction: error code 120.4610 appears.From 4:43 am - 4:47 the key channels off on all three pump modules were pressed and infusions were stopped.Pump module (s/n: (b)(6)) with pvi = 11.297 ml, pump module (s/n: (b)(6)) with pvi = 70.017 ml and svl = 202.97 ml, pump module (s/n: (b)(6)) with pvi = 1832.94ml and svl =145.032ml.Per the bd alaris system error tipsheet, the bd alaris¿ pc unit (pcu) software runs self-checking programs prior to and during operation.A system error message means that the bd alaris¿ system has identified an error in either the hardware or the software of the pcu.Operation will continue all channels; current infusions are not affected but the module cannot accept any new changes to the rate, dose or volume to be infused (vtbi).Obtain a new pcu.Do not power down until a new pcu is available.Operation will continue all channels during this time.Programmed settings on the module are not restorable, any current rate, dose and vtbi settings should be noted and recorded prior to powering down the pcu.Tag the affected pcu, describe the error and return it to your facility¿s clinical engineering or biomed department.The device was in use for treatment purposes as intended per 21 cfr 820.198(d)(2).Notes to repair center: suspect pcu s/n (b)(6).Device opened for investigation, please replace the power switching board and the power supply board and re-torque all screws.The repair center should follow their normal processing of the device, looking for any incidental issues prior to returning it to the customer.Dchu will not cover the cost associated with any incidental findings, physically abused components or any cost associated with any 3rd party parts found.Root cause: the root cause of the reported that device displayed error code 120.4610.0 during an infusion is being attributed to a malfunction power supply board.The root cause of the power supply board malfunction was not identified during laboratory testing.Note that this report lists imdrf annex a070504, g02002, c0201, d15 codes not associated with the reported event but identified as reportable malfunctions observed on the device during investigation are unrelated to the reported issue.These other failures presumptively did not cause or contribute to the reported issue.Per 803.52(f)(11)(iii) the information provided represents all of the known information at this time.The complainant or reporter was unable or unwilling to provide any further patient, product, or procedural details to the manufacturer.

Brand Name
ALARIS SYSTEM
Common Device Name
PUMP, INFUSION
Manufacturer (Section D)
CAREFUSION SD
10020 pacific mesa blvd
san diego CA 92121 4386
Manufacturer (Section G)
CAREFUSION SD
10020 pacific mesa blvd
san diego CA 92121 4386
Manufacturer Contact
brett wilko
10020 pacific mesa blvd
san diego, CA 92121-4386
8586172000
MDR Report Key23507648
Report Number2016493-2025-131837
Device Sequence Number21108743
Product Code FRN
UDI-Device Identifier10885403519215
UDI-Public(01)10885403519215
Combination Product (Y/N)N
Initial Reporter StateTX
Initial Reporter CountryUS
PMA/510(K) Number
K211218
Number of Events Summarized1
Summary Report (Y/N)N
Reporter Type Manufacturer
Report Source Other
Initial Reporter Occupation Other Health Care Professional
Type of Report Initial
Report Date (Section B) 11/04/2025
1 Device was Involved in the Event
1 Patient was Involved in the Event
Is this an Adverse Event Report? No
Is this a Product Problem Report? Yes
Operator of Device Health Professional
Device Model Number8015
Device Catalogue Number8015 ALARIS PCU 1.5 MODULE
Was Device Available for Evaluation? Device Returned to Manufacturer
Date Returned to Manufacturer09/23/2025
Is the Reporter a Health Professional? Yes
Type of Report(Section G)Thirty-Day
Initial Date Received by Manufacturer 11/04/2025
Initial Report FDA Received Date11/10/2025
Was Device Evaluated by Manufacturer? (Y/N) Yes
Date Device Manufactured03/01/2024
Is the Device Labeled for Single Use? (Y/N) No
Is This a Single-Use Device that was
Reprocessed and Reused on a Patient? (Y/N)
No
Usage of Device Unknown
Patient Sequence Number1
Concomitant Medical Products
and Therapy/Usage Dates
8100
Patient SexUnknown